We are reader-supported & may earn a small commission at no extra cost to you, when you buy through links on this site. This helps us to provide you with free and helpful content. The content of this site is informational only & is no substitute for medical advice, diagnosis or treatment. Always seek the advice of a doctor before using any of the information/products mentioned on this site.
Table of Contents
Weight Gain From Zoloft
Users of the SSRI antidepressant medication Zoloft are under the risk of several side effects. Fluctuation in weight such as weight gain from Zoloft or weight loss from Zoloft are two issues which are commonly accuring in individuals taking this drug. While Zoloft has shown to help in relieving depression and boost mood, it is important for the patient to control changes in weight during treatment.
Zoloft Related Side Effects on Body Mass
Patients are faced with a complex relationship between weight fluctuation, depression and Zoloft medication. Several studies pointed out that increase in weight may further amplify the risk of developing depression. One common hypothesis is, that side effects related to the fluctuations in body mass are more likely to occur after taking so called “fat pharms” for six months or longer.
Many experts confirm that individuals taking SSRI antidepressants like Lexapro, Citalopam, Zoloft, Prozac and other popular drugs can experience certain changes to their body composition.
In a study review published in the Cleveland Clinic Journal of Medicine in 2003, it´s stated that SSRI antidepressant medication could cause weight gain in people who are taking the drug for more than 6 months. These changes in weight generally occur with the prolonged usage of the drug and weight gain from Zoloft and also weight loss from Zoloft are possible side effects of this drug.
>> UGLY Plant [Featured On Dr. Oz] Made This Mother Lose A Jaw-Dropping 59 Pounds. Click HERE To See Her Testimony <<
Why Does Zoloft Make You Weight Gain?
Many experts in the health field point out that certain SSRI antidepressant drugs contain ingredients that associate with weight gain. Sertraline, for instance, may trigger food cravings, especially for sugar and carbohydrates. It may also has a direct effect on the metabolism.
If you are someone who has gained weight on an SSRI antidepressant, you surely are familiar that you suddenly gain weight by not changing your activity levels and/or eating habits.
Cassie Jones, Author for Weight Loss Journal, has made a similar same experience: ” After taking the SSRI Antidepressant Paroxetin, I suddenly noticed that I have gained weight with every 2 weeks passing. I haven´t experienced cravings or changed my eating habits. I came to the conclusion that it somehow has a direct effect on slowing down the metabolism, though research has not discovered yet which mechanism of this drug is responsible for this side effect.
Have you experienced weight gain from Zoloft or any other anitdepressant drug? Talk to your doctor about this side effects and try to counter it´s effects with a good diet plan like The Custom Keto Diet.
Another explanation for weight gain from Zoloft is when this drug starts acting in the individuals body, they become less depressed and stressed out. Which ultimately can lead to regaining the individuals appetite.
However, keep in mind that this scenario is only common in case loss of appetite is a side effect of depression. Nonetheless, binge eating can also be a symptom of depression that can be a reason for extra pounds regardless of Zoloft.
Why Do You Gain Weight On Antidepressant?
Health experts state that antidepressants contain ingredients that associate with the weight gain. Sertraline, for example, may trigger food cravings, especially for carbohydrates. It may also affect metabolism.
Another possible explanation for Zoloft weight gain is when sertraline starts acting in the patient’s body they become less stressed and depressed, and that ultimately leads to regaining patient’s appetite.
This scenario is only possible in case loss of appetite is a symptom of depression.
However, overeating can also be a depression symptom that can be a reason for extra pounds regardless of the taking sertraline.
Factors For Weight Gain From Zoloft
Plenty of factors can trigger gaining extra pounds in individuals like:
Individual circumstances like genetic interactions to Zoloft including lifestyle, hormones, metabolism, stress level, dietary intake, exercise, pregnancy or breastfeeding, and other circumstances may influence weight fluctuations
Dosage is maybe one of the most important factors in the equation. Does Zoloft make people gain weight? Unfortunately, yes. Especially in those who take high dosages of Zoloft. A higher dosage means that individuals are giving the drug more control over their nervous system than the innate homeostatic funtioning.
If individuals experience weight gain at a lower dose, a increase in dosage can also result in an increase of weight gain or lead to serotonine syndrome.
The Duration over which one has been taking Zoloft plays a major role in determining how many pounds one has gained. Prolonged usage of Zoloft makes patients tolerant to its effects and leads to a increase in dosage.
If individuals are taking Zoloft altogether with other medication and/or mixing Zoloft with alcohol and/or cannabis, then they can´t rule out the fact that the cross effect could be responsible for the increase in weight.
How Can I Avoid Gaining Weight On Zoloft
Many health experts are advising the following steps to avoid weight gain on sertraline:
- Before starting on this drug, weigh yourself and report about all changes in body mass and weight to your doctor.
- Spot the difference between being hungry and having an appetite.
- If you notice your metabolism is slowing down start to do more exercise, walking for weight loss is a great, healthy, way to counter the effects.
How to Manage Weight After Stopping Treament with Zoloft?
Many individuals are often surprised when they notice that they have gained 10-15 pounds while having stopped taking Zoloft. This can happen because drugs like Sertraline directly impact body functions at a core level. Your metabolism, as pointed out already, is certainly impacted resulting in consequent weight gain.
Health experts suggest the body may is retaining water which is a reason for sudden mass gain during Zoloft discontinuation. However, once the drug and its components are finally flushed out your system, excess water should also be gone. However, unfortunately this process can take weeks.
Individuals can minimize the risk of gaining weight by following a good diet plan like The Custom Keto Diet, exercise and the support of a potent natural weight loss supplement like ExiPure.
Dear Reader, have you enjoyed reading this article? Since 2020, we dedicate ourselves to help people all over the world to achieve their weight loss goals. Over the course of these years many of our readers have contacted us to tells us about their weight loss progress. This is what keeps us going. If you found this article useful, please consider sharing it.
Thank you – Your WLJ-Team